Alert archive / Georgia / Frost Advisories in 2015

Frost Advisory 2, NWS Tallahassee, FL

November 14, 201512 counties in Georgia

NWS Tallahassee, FL issued this frost advisory at Nov 14, 2015, 7:54 PM EST for 12 counties in Georgia. It took effect at Nov 15, 2015, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 7:54 PM EST (00:54 UTC)
In effect from
Nov 15, 2015, 4:00 AM EST
Expired
Nov 15, 2015, 8:00 AM EST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Irwin County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Ft Rucker radar (KEOX), 127 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS72 KTAE 150054
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 PM EST SAT NOV 14 2015

...FROST POSSIBLE TONIGHT...

.TEMPERATURES ARE FALLING FASTER THAN FORECAST BY MOST MODEL
GUIDANCE THIS EVENING. THOUGH THERE IS CIRRUS ACROSS THE REGION
AND WINDS ARE BOUNCING FROM CALM TO LIGHT...THE POTENTIAL EXISTS
FOR FROST DEVELOPMENT A FEW HOURS BEFORE SUNRISE FROM EARLY
COUNTY EAST TO IRWIN COUNTY.

GAZ120>131-151300-
/O.NEW.KTAE.FR.Y.0002.151115T0900Z-151115T1300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-
INCLUDING THE CITIES OF...GEORGETOWN...FORT GAINES...CUTHBERT...
SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...
ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...
FITZGERALD...OCILLA
754 PM EST SAT NOV 14 2015

...A FROST ADVISORY IS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. 

* TEMPERATURE...36 TO 38 DEGREES.

* TIMING...4 AM TO 7 AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR 
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Nov 14, 3:36 PM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 14, 3:36 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EST SAT NOV 14 2015

.Near Term [Through Tonight]...

Cool high pressure will slide east from Tennessee into the western
Carolinas tonight. This will reinforce the the northeast flow of
dry air into the region. Cirrus clouds will have minimal impact on
temperatures with afternoon highs in the mid to upper 60s for most
of the region, with lower 70s south and east of Perry. Tonight
looks to be the coolest of the season thus far. Northern areas
will drop to around 40 degrees. Inland areas along and south of
I-10 will see lower to mid 40s with coastal counties dropping into
the lower 50s. The 46-degree low forecast for TLH would be the
coolest reading at the airport since March 30th.

.Short Term [Sunday Through Monday Night]...

The short term period will be dominated by the influence of deep
ridging, with a surface high centered to the north over the
Carolinas and a low-amplitude ridge aloft. This should maintain
the sunny, dry weather into Monday Night (with the exception of a
few isolated showers offshore from Sunday Night to Monday Night).
A warming trend is also expected, with temperatures quickly
rebounding to above normal levels by Monday.

.Long Term [Tuesday Through Saturday]...

The extended part of the forecast still looks to feature an
increasingly amplified flow pattern across the CONUS. At the
beginning of the period (Tuesday) this will feature strong ridging
aloft along both coasts, with a trough over the Plains and central
United States. The 12Z runs of the ECMWF and GFS have converged on
the timing of Plains cyclogenesis, and the subsequent eastward
progression of the associated cold front. For our forecast area,
the timing of the front currently looks to be late on Wednesday or
Wednesday night. With a large component of the tropospheric flow
parallel to the front, some heavy rain will be possible. However,
the front is expected to arrive as the occluding cyclone ejects
NNE into Canada. That should lead to frontolysis and weakening
jets (both in the low levels and aloft), and diminishing trends in
any band of convection along the front. Therefore, the better
chances for heavy rain and stronger storms are currently expected
to remain west of our area.

&&

.Aviation...

[Through 18Z Sunday] VFR conditions will prevail under some high
cirrus clouds. Northeast winds today will veer to the east for
Sunday.

&&

.Marine...

Breezy northeast winds will shift to the east by tomorrow and
continue through Tuesday Night or Wednesday in advance of a cold
front. We expect that the winds will warrant at least SCEC
headlines for parts of the coastal waters for the duration of that
time, with a few periods of advisory level winds possible
(including from tonight into Sunday morning). The cold front will
arrive later Wednesday with showers and thunderstorms.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...

The only river left in flood was the Choctawhatchee near Bruce,
which is forecast to fall below flood stage on Tuesday.
Otherwise, other sites along the Choctawhatchee, Chipola, and
Apalachicola Rivers were at action stage, but were continuing to
fall after the heavy rain from last week. The QPF through
Wednesday shows less than half an inch across the FL Panhandle and
southeast AL, with most of that occurring on Wednesday as a cold
front approaches. This should allow plenty of time for the crest
waves to work their way downstream in this region.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   46  72  54  78  62 /   0   0  10   0  10
Panama City   51  71  58  77  65 /   0   0   0  10  10
Dothan        40  67  48  73  59 /   0   0   0   0  10
Albany        40  68  49  73  59 /   0   0  10   0  10
Valdosta      44  71  53  77  62 /   0   0  10   0  10
Cross City    50  77  57  82  63 /   0   0  10  10  10
Apalachicola  52  72  60  77  68 /   0   0  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 1 PM EST Sunday for all zones.

&&

NEAR TERM...WOOL
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...WOOL
MARINE...LAMERS
FIRE WEATHER...HARRIGAN
HYDROLOGY...MCDERMOTT

Nearby

Frost Advisories in Georgia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.